Affordable Access

Transient asystole associated with amphotericin B infusion.

Authors
  • DeMonaco, H J
  • McGovern, B
Type
Published Article
Journal
Drug Intelligence & Clinical Pharmacy
Publisher
SAGE Publications
Publication Date
Jan 01, 1983
Volume
17
Issue
7-8
Pages
547–548
Identifiers
PMID: 6347598
Source
Medline
License
Unknown

Abstract

Amphotericin B, a systemic antifungal agent, has not been associated with clinical evidence of cardiac toxicity. We report the case of a 76-year-old patient who developed transient asystole with cardiovascular collapse on two occasions, which coincided with infusion of amphotericin B. The patient was semicomatose and had candida septicemia and renal failure. Serum potassium and digoxin levels were elevated, and serum calcium was low when these episodes occurred. Subsequent postmortem examination revealed no gross evidence of cardiac disease apart from fungal vegetations on the aortic valve. A clear causal relationship between amphotericin B and transient asystole is not demonstrated, but a temporal association, confirmed with rechallenge, is documented in this patient. No similar cases were found in a review of the literature.

Report this publication

Statistics

Seen <100 times